Alert archive / New York / Small Craft Advisories in 2020
Small Craft Advisory 81, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Sep 4, 2020, 3:52 AM EDT. It took effect at Sep 4, 2020, 11:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2020, 3:52 AM EDT (07:52 UTC)
- In effect from
- Sep 4, 2020, 11:00 AM EDT
- Expired
- Sep 4, 2020, 10:24 PM EDT
- In force
- 11 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
797 WHUS71 KBUF 040752 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 352 AM EDT Fri Sep 4 2020 LEZ040-041-041600- /O.CAN.KBUF.SC.Y.0080.000000T0000Z-200905T0400Z/ /O.NEW.KBUF.SC.Y.0081.200904T1500Z-200905T0400Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 352 AM EDT Fri Sep 4 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT EDT TONIGHT... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From 11 AM this morning to midnight EDT tonight. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-041600- /O.CAN.KBUF.SC.Y.0080.000000T0000Z-200905T0000Z/ /O.NEW.KBUF.SC.Y.0081.200904T1500Z-200905T0000Z/ Upper Niagara River and Buffalo Harbor- 352 AM EDT Fri Sep 4 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 knots expected. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...From 11 AM this morning to 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-041600- /O.EXT.KBUF.SC.Y.0080.200904T0752Z-200905T0600Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 352 AM EDT Fri Sep 4 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT SATURDAY... * WHAT...West winds 15 to 20 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until 2 AM EDT Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-041600- /O.CON.KBUF.SC.Y.0080.200904T1200Z-200905T0400Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 352 AM EDT Fri Sep 4 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO MIDNIGHT EDT TONIGHT... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From 8 AM this morning to midnight EDT tonight. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-041600- /O.CON.KBUF.SC.Y.0080.000000T0000Z-200905T0600Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 352 AM EDT Fri Sep 4 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * WHAT...West winds 15 to 20 knots and waves 4 to 7 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 2 AM EDT Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
758 WHUS71 KBUF 041551 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1151 AM EDT Fri Sep 4 2020 LEZ040-041-050000- /O.CON.KBUF.SC.Y.0081.000000T0000Z-200905T0400Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1151 AM EDT Fri Sep 4 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until midnight EDT tonight. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-050000- /O.CON.KBUF.SC.Y.0080.000000T0000Z-200905T0400Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1151 AM EDT Fri Sep 4 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until midnight EDT tonight. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-050000- /O.CON.KBUF.SC.Y.0080.000000T0000Z-200905T0600Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 1151 AM EDT Fri Sep 4 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * WHAT...West winds 15 to 20 knots and waves 4 to 7 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 2 AM EDT Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-050000- /O.CON.KBUF.SC.Y.0080.000000T0000Z-200905T0600Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1151 AM EDT Fri Sep 4 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * WHAT...West winds 15 to 20 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until 2 AM EDT Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-050000- /O.CON.KBUF.SC.Y.0081.000000T0000Z-200905T0000Z/ Upper Niagara River and Buffalo Harbor- 1151 AM EDT Fri Sep 4 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 knots expected. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
466 WHUS71 KBUF 042023 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 423 PM EDT Fri Sep 4 2020 LEZ040-041-050400- /O.CON.KBUF.SC.Y.0081.000000T0000Z-200905T0400Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 423 PM EDT Fri Sep 4 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...West winds 15 to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until midnight EDT tonight. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-050400- /O.CON.KBUF.SC.Y.0080.000000T0000Z-200905T0400Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 423 PM EDT Fri Sep 4 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...West winds 15 to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until midnight EDT tonight. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-050430- /O.CON.KBUF.SC.Y.0080.000000T0000Z-200905T0600Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 423 PM EDT Fri Sep 4 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * WHAT...West winds 15 to 25 knots and waves 4 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 2 AM EDT Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-050430- /O.CON.KBUF.SC.Y.0080.000000T0000Z-200905T0600Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 423 PM EDT Fri Sep 4 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * WHAT...West winds 15 to 25 knots and waves 4 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until 2 AM EDT Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-050000- /O.CON.KBUF.SC.Y.0081.000000T0000Z-200905T0000Z/ Upper Niagara River and Buffalo Harbor- 423 PM EDT Fri Sep 4 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 knots. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hitchcock
531 WHUS71 KBUF 042325 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 725 PM EDT Fri Sep 4 2020 LEZ020-050400- /O.EXT.KBUF.SC.Y.0081.000000T0000Z-200905T0400Z/ Upper Niagara River and Buffalo Harbor- 725 PM EDT Fri Sep 4 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...West winds 15 to 25 knots. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...Until midnight EDT tonight. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ040-041-050400- /O.CON.KBUF.SC.Y.0081.000000T0000Z-200905T0400Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 725 PM EDT Fri Sep 4 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...West winds 15 to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until midnight EDT tonight. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-050400- /O.CON.KBUF.SC.Y.0080.000000T0000Z-200905T0400Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 725 PM EDT Fri Sep 4 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...West winds 15 to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until midnight EDT tonight. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-050600- /O.CON.KBUF.SC.Y.0080.000000T0000Z-200905T0600Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 725 PM EDT Fri Sep 4 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * WHAT...West winds 15 to 25 knots and waves 4 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 2 AM EDT Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-050600- /O.CON.KBUF.SC.Y.0080.000000T0000Z-200905T0600Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 725 PM EDT Fri Sep 4 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * WHAT...West winds 15 to 25 knots and waves 4 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until 2 AM EDT Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hitchcock
021 WHUS71 KBUF 050224 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1024 PM EDT Fri Sep 4 2020 LOZ042-050330- /O.CAN.KBUF.SC.Y.0080.000000T0000Z-200905T0400Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1024 PM EDT Fri Sep 4 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves will continue to subside overnight. $$ LEZ020-040-041-050330- /O.CAN.KBUF.SC.Y.0081.000000T0000Z-200905T0400Z/ Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1024 PM EDT Fri Sep 4 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves will continue to subside overnight. $$ LOZ043-044-050600- /O.CON.KBUF.SC.Y.0080.000000T0000Z-200905T0600Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 1024 PM EDT Fri Sep 4 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * WHAT...Northwest winds 15 to 25 knots and waves 4 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 2 AM EDT Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-050600- /O.CON.KBUF.SC.Y.0080.000000T0000Z-200905T0600Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1024 PM EDT Fri Sep 4 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * WHAT...Northwest winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until 2 AM EDT Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hitchcock
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 4, 1:44 AM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Sep 4, 1:44 AM EDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
144 AM EDT Fri Sep 4 2020
.SYNOPSIS...
A cold front will move east of the area this morning with much
cooler and breezy conditions today and Saturday behind the
front. The cool weather will last through the weekend before a
significant warming trend arrives early next week.
&&
.NEAR TERM /THROUGH TODAY/...
At 1 a.m. a cold front extended roughly from Jamestown to
Rochester to Watertown with a narrow line of showers along this
boundary. This line will weaken as it moves east of the area
during the early morning hours, giving way to dry weather by
daybreak.
Drier, cooler, almost blustery northwesterly flow will build
into the region for Friday and cold advection will continue into
Friday night. This will bring 850 hPa temperatures down into
the +4 to +6C range, possibly starting to illicit a lake
response, especially over Lake Ontario. A few lake effect
showers will be possible by late Friday evening into Saturday
morning, mainly across Oswego County and the southern Tug Hill
region.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY/...
Broad surface high pressure will continue to build over the Mid-
Atlantic before spreading northward into New England. With the high
pressure overhead, dry conditions will prevail through the weekend
though cloud cover is possible due to the exiting cyclonic flow
aloft.
Pleasant temperatures will continue through the weekend with highs
in the low to mid 70s Saturday. However with the high pressure
expanding northward overhead it will be a few degrees warmer Sunday,
with high temperatures projected to warm up into the mid to upper
70s.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Zonal upper air pattern will transition into a ridge-trough-ridge
pattern Sunday night. As the week progresses, the trough will
sharpen and possibly develop a cut-off low over the southwestern
portions of the CONUS. As per the last few discussions,
discrepancies still remain through this timeframe in regards to the
development of the cut off low. Irregardless of these model
discrepancies, the upper level trough will promote the development
of a couple of surface lows over the north central portions of the
country. However with the strong ridge overhead of the Atlantic
coast, the frontal boundaries associated with the low pressure will
remain to our west until Wednesday which will allow for a warm humid
southerly flow to develop across the region. While, a few diurnally
driven showers and thunderstorms can not be ruled out, the majority
of the forecast will remain dry through midweek. Showers will then
increase as the frontal boundary approaches and eventually passes by
late Wednesday and Thursday.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
A cold front extending from KJHW-KROC-KART at 05Z will move east
of the area overnight with mainly VFR flight conditions behind
the front. The only issue is the potential for fog to develop
across the Southern Tier valleys. Marginal confidence, but added
this to the KJHW TAF since the site did get some rain tonight.
Otherwise, mainly scattered clouds Friday, with just patchy
lake effect clouds developing east of Lake Ontario Friday
evening. Any cloud still in the VFR flight category.
Outlook...
Saturday...VFR, except possible MVFR in lake effect clouds and
light showers east of the Lakes.
Sunday through Tuesday...Mainly VFR except for local IFR in river
valley fog each late night and morning.
&&
.MARINE...
A strong cold front will push east of the lakes by daybreak. A
brief drop off in wind early Friday will again come right back
up to 20+ knots by midday or early afternoon, so small craft
advisories are up for all of the lake shore marine zones at some
point during the next 36 hours.
Colder air aloft and some lake response may support a few waterspouts
later Friday night and Saturday morning, especially near the southeast
corner of Lake Ontario.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement through late tonight for NYZ004>007.
Beach Hazards Statement from 1 PM EDT this afternoon through
this evening for NYZ010-019-085.
MARINE...Small Craft Advisory until midnight EDT tonight for LEZ040-041.
Small Craft Advisory until 8 PM EDT this evening for
LEZ020.
Small Craft Advisory until 2 AM EDT Saturday for
LOZ043-044.
Small Craft Advisory from 8 AM this morning to midnight
EDT tonight for LOZ042.
Small Craft Advisory from 10 AM this morning to 2 AM EDT
Saturday for LOZ045.
&&
SYNOPSIS...Hitchcock
NEAR TERM...Apffel/Fries/Hitchcock
SHORT TERM...EAJ
LONG TERM...EAJ
AVIATION...Apffel/Hitchcock
MARINE...Apffel/Fries/HitchcockHazardous weather outlook, Sep 3, 7:35 PM EDT, 8 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 735 PM EDT Thu Sep 3 2020 NYZ001>003-008-011>014-020-021-042345- Niagara-Orleans-Monroe-Lewis-Genesee-Wyoming-Livingston-Ontario- Cattaraugus-Allegany- 735 PM EDT Thu Sep 3 2020 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ004>007-042345- Wayne-Northern Cayuga-Oswego-Jefferson- 735 PM EDT Thu Sep 3 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 3 AM EDT FRIDAY THROUGH LATE FRIDAY NIGHT... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ010-019-085-042345- Northern Erie-Chautauqua-Southern Erie- 735 PM EDT Thu Sep 3 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-SLZ022-024-042345- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 735 PM EDT Thu Sep 3 2020 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ042>045-062>065-042345- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 735 PM EDT Thu Sep 3 2020 This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a chance of waterspouts on Lake Ontario Friday night through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Hitchcock
In the hours before
Special weather statement, Sep 3, 10:43 PM EDT, 5 hours 9 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1043 PM EDT Thu Sep 3 2020
NYZ001>003-010>012-019-020-085-040345-
Chautauqua-Cattaraugus-Southern
Erie-Wyoming-Orleans-Genesee-Niagara-Monroe-Northern Erie-
1043 PM EDT Thu Sep 3 2020
...A LINE OF THUNDERSTORMS WILL AFFECT NORTHWESTERN WYOMING...
NORTHWESTERN CATTARAUGUS...ERIE...SOUTHERN NIAGARA...ORLEANS...
NORTHERN CHAUTAUQUA...NORTHWESTERN MONROE AND GENESEE COUNTIES...
At 1042 PM EDT, radar indicated thunderstorms were located along a
line extending from near Hamlin Beach State Park to 18 miles
northwest of Angola on the Lake. Movement was east at 65 mph.
Winds in excess of 40 mph are possible with these storms along with
brief, torrential downpours.
Locations impacted include...
Buffalo, Rochester, Greece, Cheektowaga, Irondequoit, West Seneca,
North Tonawanda, Clarence, Lockport, Lackawanna, Batavia, Kenmore,
Depew, Amherst, Tonawanda, Dunkirk, Fredonia, Lancaster, Hamburg and
Brockport.
This includes Interstate 90 between exits 61 and 47.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4244 7950 4253 7939 4259 7919 4272 7909
4280 7892 4292 7890 4299 7901 4307 7901
4307 7903 4342 7812 4335 7768 4328 7754
4330 7740 4213 7976 4227 7976 4228 7973
4232 7977
TIME...MOT...LOC 0242Z 260DEG 55KT 4338 7800 4281 7937
HitchcockThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 10:40 PM EDT | Special Marine Warning | BUF | 65 min | |
| Sep 3, 10:43 PM EDT | Special Weather Statement | BUF | Erie, Genesee, Monroe, Orleans | 62 min |
| Sep 4, 7:03 PM EDT | Special Weather Statement | BUF | Genesee | 42 min |
| Sep 4, 7:32 PM EDT | Special Marine Warning | BUF | 58 min |
Nearby
Small Craft Advisories in New York, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.